Alert archive / Tennessee / Tornado Warnings in 2005

Tornado Warning 38, NWS Nashville, TN

November 15, 2005Cheatham County, Tennessee

NWS Nashville, TN issued this tornado warning at Nov 15, 2005, 6:36 PM CST for Cheatham County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 6:36 PM CST (00:36 UTC)
Expired
Nov 15, 2005, 7:00 PM CST
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 3:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
1.6
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 160036
TOROHX
TNC021-160100-
/O.NEW.KOHX.TO.W.0038.051116T0036Z-051116T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ASHLAND CITY

* UNTIL 700 PM CST

* AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KINGSTON
  SPRINGS...OR ABOUT 11 MILES SOUTH OF ASHLAND CITY...MOVING
  NORTHEAST AT 60 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  7 MILES SOUTHEAST OF ASHLAND CITY BY 640 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3617 8718 3605 8708 3617 8698 3637 8691
      3631 8713

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:47 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 15, 3:47 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST TUE NOV 15 2005

.DISCUSSION...
18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL
CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT.
HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED
FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE
FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY
WITH ROTATING COUPLETS AT LOW ANGLES.

KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY
WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF
HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING
SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS
MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL
CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS
MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST.

EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY
ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH.

GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING
THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT
WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT
MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8
TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES
NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON.

COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE
COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A
COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO
ADVERTISE A RAIN CHANCE AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    41  45  25  44 / 100  10  10  10
CLARKSVILLE  38  45  23  45 / 100   0  10  10
CROSSVILLE   42  44  23  40 / 100  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE
LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU

&&

04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE NOV 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST
AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A
GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS
AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT
LINE WINDS.

OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20
MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION
IS THEREFORE ADVISED ON AREA LAKES.

MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED
SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE
PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND
ISOLATED TORNADOES.

IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF
MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK
AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO
FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST,
INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA,
AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE
REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT
RISK OF SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ROSE

In the hours before

Local storm report, Nov 15, 5:46 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             14 S CAMDEN             35.86N 88.10W
11/15/2005  1.00 INCH        BENTON             TN   TRAINED SPOTTER

&&

MED
Local storm report, Nov 15, 5:49 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             14 S CAMDEN             35.86N 88.10W
11/15/2005  1.75 INCH        BENTON             TN   TRAINED SPOTTER

&&

MED
Local storm report, Nov 15, 5:59 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     6 N DICKSON             36.16N 87.38W
11/15/2005                   DICKSON            TN   TRAINED SPOTTER

            HOUSES AND BARNS DAMAGED...POSSIBLE TORNADO

&&

JCOHEN
Local storm report, Nov 15, 6:13 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     10 N CAMDEN             36.21N 88.10W
11/15/2005                   BENTON             TN   LAW ENFORCEMENT

            HOUSES DAMAGED...TREES AND POWERLINES DOWN ACROSS THE
            NORTH HALF OF THE COUNTY.

&&

JCOHEN
Local storm report, Nov 15, 6:22 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          3 S NEW JOHNSONVILLE    35.97N 87.96W
11/15/2005                   HUMPHREYS          TN   LAW ENFORCEMENT

            PUBLIC REPORTED A TORNADO

&&

JCOHEN
Local storm report, Nov 15, 6:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 NE NEW JOHNSONVILLE   36.05N 87.92W
11/15/2005                   HUMPHREYS          TN   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 6:09 PM CSTTornado WarningOHXDickson36 min
Nov 15, 6:11 PM CSTTornado WarningOHXLawrence34 min
Nov 15, 6:24 PM CSTTornado WarningOHXWilliamson51 min
Nov 15, 6:30 PM CSTSevere Thunderstorm WarningOHXDavidson60 min
Nov 15, 6:32 PM CSTTornado WarningOHXRobertson, Sumner43 min
Nov 15, 6:41 PM CSTTornado WarningOHXDavidson34 min
Nov 15, 6:43 PM CSTTornado WarningOHXGiles, Maury62 min
Nov 15, 6:50 PM CSTTornado WarningOHXWayne55 min
Nov 15, 6:54 PM CSTSevere Thunderstorm WarningOHXLewis51 min
Nov 15, 6:56 PM CSTTornado WarningOHXRutherford, Wilson64 min
Nov 15, 7:08 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence67 min
Nov 15, 7:10 PM CSTSevere Thunderstorm WarningOHXMarshall50 min
Nov 15, 7:13 PM CSTSevere Thunderstorm WarningOHXMacon32 min
Nov 15, 7:20 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Trousdale25 min
Nov 15, 7:23 PM CSTTornado WarningOHXMarshall, Williamson52 min
Nov 15, 7:26 PM CSTTornado WarningOHXLawrence34 min
Nov 15, 7:34 PM CSTTornado WarningOHXGiles41 min
Nov 15, 7:44 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale46 min
Nov 15, 7:45 PM CSTSevere Thunderstorm WarningOHXMaury45 min
Nov 15, 7:57 PM CSTTornado WarningOHXRutherford, Wilson48 min
Nov 15, 8:11 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence49 min
Nov 15, 8:18 PM CSTSevere Thunderstorm WarningOHXMarshall42 min
Nov 15, 8:26 PM CSTSevere Thunderstorm WarningOHXJackson, Overton, Putnam, Smith34 min
Nov 15, 8:42 PM CSTSevere Thunderstorm WarningOHXDeKalb33 min
Nov 15, 8:49 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Rutherford41 min
Nov 15, 9:01 PM CSTTornado WarningOHXCannon29 min
Nov 15, 9:06 PM CSTTornado WarningOHXDeKalb24 min
Nov 15, 9:25 PM CSTSevere Thunderstorm WarningOHXCoffee35 min
Nov 15, 9:27 PM CSTSevere Thunderstorm WarningOHXDeKalb, Putnam, White33 min
Nov 15, 9:30 PM CSTSevere Thunderstorm WarningOHXWarren, White60 min
Nov 15, 9:48 PM CSTTornado WarningOHXWarren27 min
Nov 15, 10:00 PM CSTTornado WarningOHXWhite45 min
Nov 15, 10:07 PM CSTSevere Thunderstorm WarningOHXCumberland, Grundy, Van Buren53 min

Nearby

Tornado Warnings in Tennessee, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.